Colorado, 2015Winter Storm in Colorado, November 15 to 17, 2015
November 15 to 17, 2015 · NWS PUB · 16 events in 16 counties and zones
A vigorous storm system produced heavy snow in combination with strong winds and deep snow drifts to many sections of southern Colorado. Trinidad (Las Animas County) and the summit of Wolf Creek Pass (Mineral County).
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous storm system produced heavy snow in combination with strong winds and deep snow drifts to many sections of southern Colorado. Some of the higher reported snow amounts and snow drifts from this event are as follows...12 to 14 inches near Walsenburg (Huerfano County) and Aguilar (Las Animas County) with 3 foot drifts...16 inches with 3 foot drifts near Branson (Las Animas County)...18 inches with 5 foot drifts 10 miles to the west-northwest of Kim (Las Animas County)...18 inches near Springfield (Baca County) and near the Spanish Peaks (Huerfano County)...20 inches near Monument (El Paso County) with 4 foot drifts...and 20 to 22 inches near Woodland Park (Teller County)...Trinidad (Las Animas County) and the summit of Wolf Creek Pass (Mineral County). I-25 was closed for a time south of Walsenburg, as well as US Highway 160 in Baca and Las Animas Counties, and US Highway 287 in Prowers and Baca Counties. People were stranded on US Highway 287 south of Lamar, and had to be rescued.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 15, 6:13 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 15, 6:13 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MST SUN NOV 15 2015
.UPDATE...
ISSUED AT 611 PM MST SUN NOV 15 2015
UPDATED FORECAST TO MASSAGE POP GRIDS TONIGHT THROUGH
MONDAY...AND INCREASE WINDS FOR MONDAY NIGHT AND TUESDAY. -KT
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 237 PM MST SUN NOV 15 2015
CURRENTLY...ANOTHER WARM AND BREEZY DAY ACROSS THE FORECAST
AREA...AS AN UPPER DISTURBANCE CROSSED THE STATE PRODUCING
CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS. FURTHER WEST...AN
UPPER LEVEL LOW PRESSURE TROUGH WAS MOVING ACROSS CA AND NV...AND
IS SET TO APPROACH COLORADO TONIGHT.
TONIGHT AND TOMORROW...A STRONG UPPER LEVEL WEATHER SYSTEM IS ON
TRACK TO START AFFECTING THE CWA THIS EVENING...THROUGH TUESDAY.
MODELS AGREE ON SWEEPING THE UPPER TROUGH ACROSS THE GREAT BASIN
TONIGHT...THEN A CLOSED LOW FORMING AND MOVING EAST ACROSS THE 4
CORNERS ON MONDAY. SNOW IS FORECAST TO BEGIN ACROSS THE SW MTS THIS
EVENING...THEN REALLY GET GOING BETWEEN 10 PM AND MIDNIGHT AS THE
TROUGH NEARS. OVER THE FIRST PERIOD OF THE FORECAST...TONIGHT...THE
MAIN AREAS AFFECTED WILL BE THE CONTDVD...THE SLV AND THE HIGH
VALLEYS OF LAKE AND CHAFFEE COUNTIES. AS THINGS PROGRESS AND SLIDE
TO THE EAST...SNOW THEN STARTS TO ACCUMULATE ACROSS THE SANGRE DE
CRISTOS. AMOUNTS THERE ARE STILL QUESTIONABLE...SO WILL ALLOW THE
WATCH TO RIDE FOR THE TIME BEING...OTHERWISE MULTIPLE WARNINGS AND
ADVISORIES HAVE BEEN ISSUED FOR THE HIGHER TERRAIN WITH GENERALLY 10
TO 20 INCHES OF TOTAL NEW SNOW POSSIBLE FOR THE PEAKS...AND 5 TO 10
INCHES OF TOTAL NEW SNOW FOR THE IMMEDIATE ADJACENT AREAS. STRONG W-
SW WINDS WILL BE AN ISSUE AS WELL FOR THE HIGHER EXPOSED
AREAS...CREATING BLOWING AND DRIFTING SNOW.
TEMPERATURES WILL BE A LITTLE TRICKY OVER THE NEXT 24 HRS. BRISK TO
GUSTY WINDS TONIGHT WILL MOST LIKELY HELP TO KEEP TEMPS MORE
ELEVATED THAN NORMAL...SO SOME AREAS MAY BE QUITE MILD TONIGHT
COMPARED TO PREVIOUS NIGHTS. AS FOR MAX TEMPS TOMORROW...WHILE HIGH
TEMPS FOR THE MTS AND VALLEYS WILL BE COLD...20S AND 30S FOR THE MTS
AND 30S TO AROUND 40 F FOR THE HIGH VALLEYS...THE E PLAINS MAY WARM
NICELY AHEAD OF THE SLOW MOVING SYSTEM. THEREFORE...MAX TEMPS FOR
THE E PLAINS MAY CLIMB INTO THE 50S TO EVEN THE MID 60S CLOSER TO
THE KANSAS BORDER. THE LATEST SPC OUTLOOK EVEN MENTIONS A
THUNDERSTORM THREAT FOR THE FAR EASTERN PLAINS...SO INCLUDED THAT AS
WELL TOMORROW AFTN IN THE WX GRIDS.
FINALLY...THERE IS SOME DISCREPANCY BETWEEN THE GFS...NAM AND EC
MODELS ON THE PLACEMENT AND SPEED OF THE UPPER LOW...THOUGH THIS
AFFECTS PREDICTED WX FOR MON NIGHT AND TUE MORESO THAN THE SHORT
TERM. AT 00Z TUE...MON AFTN...THE EC HAS THE LOW FURTHER SOUTH AND
WEST AS COMPARED TO THE GFS AND NAM. WITH THE GFS AND NAM VERY
SIMILAR...LEANED TOWARDS THAT SOLUTION WHICH PLACES THE UPPER LOW AT
00Z TUE OVER SOUTH CENTRAL CO AND MORE NORTH INTO THE STATE.
HOWEVER...IF THE EC PROVES TO BE CLOSER TO THE TRUTH...THEN THE
RESULTING SNOWFALL TOTALS MAY BE FAR MORE SIGNIFICANT. STAY TUNED.
MOORE
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 237 PM MST SUN NOV 15 2015
...POTENT STORM WILL BRING HEAVY SNOW TO PARTS OF THE AREA...
...BLIZZARD WATCH ISSUED FOR THE PALMER DIVIDE...
A POTENT PACIFIC STORM SYSTEM...WHICH WAS MOVING ONSHORE OF THE
PACIFIC WEST COAST...WILL MOVE ACROSS THE REGION MONDAY NIGHT AND BE
JUST EAST OF THE FCST AREA BY TUESDAY. THIS SYSTEM WILL BRING A
RAIN/SNOW MIX TO THE PLAINS AND LOCALLY HEAVY SNOW TO THE MTNS.
ADDITIONALLY...STRONG SFC WINDS WILL OCCUR WITH THIS STORM...AND
BLIZZARD CONDITIONS WILL BE POSSIBLE ACROSS THE PALMER DIVIDE
STARTING TOMORROW EVENING AND LASTING INTO TUESDAY MORNING.
I AM HIGHLY CONFIDENT THAT WIND DRIVEN SNOW WILL OCCUR ACROSS N EL
PASO COUNTY TOMORROW NIGHT INTO EARLY TUESDAY. SNOW WILL LIKELY BE
ONGOING BY 00Z TUESDAY. THE STRONGER WINDS WILL LIKELY GET GOING
AS THE EVENING PROGRESSES...AND BLIZZARD CONDITIONS WILL BE
POSSIBLE FROM ABOUT MIDNIGHT TUESDAY INTO THE MORNING DAYLIGHT
HOURS OF TUESDAY. TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE
POSSIBLE FOR THE N EL PASO COUNTY ALONG WITH SIGNIFICANT BLOWING
AND DRIFTING SNOW. PEAK WIND GUSTS ARE EXPECTED TO BE IN THE 45 TO
50 MPH RANGE. APPARENT TEMPERATURES WILL BE IN THE TEENS MONDAY
NIGHT AND EARLY TUESDAY. WITHOUT SAYING...TRAVEL ACROSS N EL PASO
COUNTY WILL BE DIFFICULT AT BEST MONDAY NIGHT INTO EARLY TUESDAY.
HEAVY SNOW WILL BE POSSIBLE ACROSS THE WET AND SANGRE DE CRISTO MTNS
WITH THIS EVENT. MY CONFIDENCE IS NOT AS HIGH IN THESE AREAS AS A
SLIGHTLY MORE NORTHERN TRACK WILL CAUSE LESS SNOW TO FALL OVER THESE
MTN RANGES. FOR NOW A WINTER STORM WATCH IS IN EFFECT FOR THE
SANGRES AND WET MTNS.
WRAP-AROUND PRECIP WILL OCCUR WITH THIS STORM AND IT SHOULD BE JUST
COLD ENOUGH FOR SNOW TO FALL ON MOST IF NOT ALL OF THE PLAINS.
HOW MUCH SNOW ACTUALLY ACCUMULATES WILL BE DEPENDENT ON HOW COOL
IT REMAINS DURING THE DAY TUESDAY...AND THE TRACK OF THE STORM.
BELIEVE THE BEST AREA FOR SNOWFALL WILL BE THE HIGHER ELEVATIONS
OF EASTERN LAS ANIMAS COUNTY WHERE 2-4" OF SNOW WILL BE POSSIBLE
WITH LOCALLY HIGHER AMOUNTS. A MORE SOUTHERLY TRACK...SIMILAR TO
THE EC GUIDANCE...WILL INCREASE THE ODDS OF HEAVIER SNOW ACROSS
LAS ANIMAS COUNTY (AND FOR ALL OF THE PLAINS FOR THAT MATTER).
ANOTHER AREA OF THE PLAINS WHICH MAY SEE LOCALLY HEAVIER AMOUNTS
WILL BE ACROSS KIOWA COUNTY. THE PRIMARY CONCERN I HAVE REGARDING
SNOWFALL FOR THE PLAINS IS THE RATHER WARM TEMPS PREDICTED BY ALL
GUIDANCE FOR THE PLAINS TUESDAY. MOST GUIDANCE HAS HIGHS IN THE
40S AND 50S ACROSS THE PLAINS. I UNDERCUT THESE VALUES BY 4 TO 8F
IN THE OFFICIAL NDFD DATABASE. OVERALL...THE PLAINS SHOULD DO OK
QPF-WISE AS 0.40 TO 0.60 OF LIQUID SHOULD OCCUR WITH THIS EVENT.
THE LEAST AMOUNT OF SNOW OVER THE PLAINS WILL FALL OVER NORTHERN
PUEBLO COUNTY. TRACE TO 2" WILL BE POSSIBLE THIS REGION.
ALL OF THE PLAINS WILL EXPERIENCE STRONG GUSTY WINDS LATE MONDAY
NIGHT AND INTO THE DAY TUESDAY. GUSTS TO 45 MPH WILL BE POSSIBLE. EL
PASO COUNTY AND KIOWA COUNTY WILL LIKELY SEE THE STRONGEST WINDS.
AFTER THIS SYSTEM MOVES OUT...NW FLOW ALOFT WILL PREVAIL ACROSS THE
REGION AND THIS SHOULD KEEP TEMPS AROUND SEASONABLE VALUES THROUGH
THE REST OF THE FCST PERIOD. A COUPLE OF WEAK WAVES WILL BE EMBEDDED
IN THE FLOW...AND THE BEST CHANCE OF ADDITIONAL PRECIP WILL BE
DURING THE UPCOMING WEEKEND. \/HODANISH
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 237 PM MST SUN NOV 15 2015
VFR CONDITIONS ARE EXPECTED FOR EASTERN MTS AND PLAINS OVER THE NEXT
24 HRS...INCLUDING THE TAF SITES OF KCOS AND KPUB. VFR CONDITIONS
ARE EXPECTED FOR THE CONTDVD...CENTRAL MTS AND SLV...INCLUDING
KALS...OVER THE NEXT 12 HRS...THEN CONDITIONS WILL BECOME MVFR TO
IFR UNDER HEAVIER SNOW.
TONIGHT...CONDITIONS WILL START TO DETERIORATE ALONG THE CONTDVD AS
THE NEXT UPPER TROUGH NEARS...AND SNOW BEGINS TO FALL ON WEST FACING
SLOPES...ESPECIALLY THOSE OF THE SW MTS. OVERNIGHT...SOUTHWEST WINDS
WILL INCREASE ACROSS THE SAN LUIS VALLEY AND AT KALS.
INCREASING WINDS...CLOUD COVER AND SNOW POTENTIAL WILL COME TO THE
I25 CORRIDOR AFFECTING KCOS AND KPUB BEGINNING MONDAY EVENING.
MOORE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST MONDAY FOR COZ059-
061.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR COZ079>082.
WINTER STORM WARNING FROM 2 AM MONDAY TO 5 AM MST TUESDAY FOR
COZ058-060.
WINTER STORM WATCH FROM 5 AM MST MONDAY THROUGH TUESDAY MORNING
FOR COZ072>075.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 2 PM MST
MONDAY FOR COZ064-065-067.
WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR COZ066-068.
BLIZZARD WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
COZ084.
&&
UPDATE...KT
SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...MOORE
Hazardous weather outlook, Nov 15, 4:50 PM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MST SUN NOV 15 2015
COZ058>089-093>099-170000-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
450 PM MST SUN NOV 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TONIGHT
SNOW WILL DEVELOP ACROSS THE CONTINENTAL DIVIDE IN THE EASTERN SAN
JUAN AND LA GARITA MOUNTAINS THIS EVENING AND BECOME HEAVY AT
TIMES AFTER MIDNIGHT. SNOW WILL THEN SPREAD INTO THE EASTERN
SAWATCH AND WESTERN MOSQUITO RANGES AND THE CREST OF THE SANGRE DE
CRISTO RANGE LATE TONIGHT THROUGH DAWN MONDAY. THE HEAVIEST SNOW
THROUGH TONIGHT WILL FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS...WITH
THE SNOW JUST BEGINNING TO IMPACT THE REMAINDER OF THE SOUTH
CENTRAL AND SOUTHEAST MOUNTAINS BY EARLY MONDAY MORNING.
INCREASING SOUTHWEST WINDS WILL GUST TO 40 MPH ACROSS CAUSING
BLOWING AND DRIFTING SNOW ACROSS THE HIGHER PASSES AND EXPOSED
AREAS...PARTICULARLY ACROSS THE EASTERN SAN JUANS AND LA GARITAS
WHERE POOR VISIBILITIES AND SNOW PACKED ROADS CAN BE EXPECTED BY
EARLY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE STORM SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHERN COLORADO
AND NORTHERN NEW MEXICO MONDAY THROUGH TUESDAY MORNING. HEAVY SNOW
WILL CONTINUE ALONG THE CONTINENTAL DIVIDE...THEN SPREAD INTO THE
SOUTHEAST MOUNTAINS AND PLAINS MONDAY NIGHT INTO TUESDAY. THE
HEAVIEST SNOW FOR THE SOUTHEAST PART OF THE STATE IS EXPECTED TO
AFFECT TELLER AND NORTHERN EL PASO COUNTIES...WITH CONSIDERABLE
WIND DRIVEN SNOW AND WHITE OUT CONDITIONS POSSIBLE FOR NORTHERN EL
PASO COUNTY MONDAY NIGHT THROUGH TUESDAY MORNING. RAIN AND SNOW
WILL SPREAD ACROSS THE PLAINS MONDAY EVENING...THEN CHANGE OVER TO
ALL SNOW MONDAY NIGHT. COMBINED WITH GUSTY NORTH WINDS UP TO 45
TO 50 MPH...EXPECT POOR VISIBILITIES AT TIMES UNDER THE HEAVIER
SNOW BANDS. AS THE SYSTEM MOVES EASTWARD INTO KANSAS ON
TUESDAY...PRECIPITATION WILL GRADUALLY DECREASE FROM WEST TO EAST
ACROSS THE AREA THROUGH THE DAY.
SNOWFALL TOTALS ARE STILL IN FLUX AS THE EXACT TRACK OF THE STORM
IS STILL BEING DETERMINED. HOWEVER...BEST ESTIMATES FOR SNOWFALL
TOTALS RANGE FROM 1 TO 2 FEET ACROSS THE EASTERN SAN JUAN AND LA
GARITA MOUNTAINS...10 TO 15 INCHES WITH LOCALLY UP TO 20 INCHES
ACROSS THE SAWATCH AND MOSQUITO RANGES...4 TO 8 INCHES FOR THE
INTERIOR VALLEYS OF THE CENTRAL AND SOUTHWEST MOUNTAINS...6 TO 12
INCHES FOR PIKES PEAK AND TELLER COUNTY...5 TO 10 INCHES FOR
NORTHERN EL PASO COUNTY...AND 8 INCHES OR MORE FOR THE HIGHER
ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS.
THE SAN LUIS VALLEY COULD SEE 1 TO 4 INCHES OF SNOW...WHILE THE
SOUTHEAST PLAINS COULD SEE HIGHLY VARIABLE AMOUNTS AT
TIMES...RANGING FROM 1 TO 5 INCHES WITH THE HEAVIEST OCCURRING
ACROSS THE NORTHERN SLOPES OF THE RATON RIDGE.
THERE WILL ALSO BE ISOLATED THUNDERSTORMS ACROSS THE SOUTHEAST
PLAINS MONDAY AFTERNOON. ONE OR TWO OF THESE STORMS COULD BECOME
STRONG...ESPECIALLY NEAR THE KANSAS BORDER WHERE THE MAIN THREAT
WILL BE SMALL HAIL...WIND GUSTS TO AROUND 50 MPH...AND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY ACROSS AND NEAR THE CONTINENTAL DIVIDE LATER THIS
EVENING AND OVERNIGHT.
31/88
Winter Storm, La Garita Mountains Above 10000 Ft
- When
- November 15, 8:00 PM MST to November 17, 8:00 AM MST
- Where
- La Garita Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.778, -106.530 (the zone’s center; the record gives no point)
Winter Storm, Eastern San Juan Mountains Above 10000 Ft
- When
- November 15, 8:00 PM MST to November 17, 8:00 AM MST
- Where
- Eastern San Juan Mountains Above 10000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
Winter Storm, Eastern Lake County / Western Mosquito Range Above 11000 Ft
- When
- November 15, 10:00 PM MST to November 17, 8:00 AM MST
- Where
- Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
Winter Storm, Eastern Sawatch Mountains Above 11000 Ft
- When
- November 15, 10:00 PM MST to November 17, 8:00 AM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- November 16, 12:00 PM MST to November 17, 2:00 PM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
Winter Storm, Pikes Peak Above 11000 Ft
- When
- November 16, 12:00 PM MST to November 17, 2:00 PM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
Winter Storm, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- November 16, 12:00 PM MST to November 17, 2:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- November 16, 10:00 PM MST to November 17, 11:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- November 16, 10:00 PM MST to November 17, 11:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- November 16, 10:00 PM MST to November 17, 11:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- November 16, 10:00 PM MST to November 17, 12:00 PM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
Winter Storm, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- November 16, 10:00 PM MST to November 17, 12:00 PM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
Winter Storm, Eastern Las Animas County
- When
- November 16, 10:00 PM MST to November 17, 6:00 PM MST
- Where
- Eastern Las Animas County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
Winter Storm, Eastern Kiowa County
- When
- November 17, 7:00 AM MST to 7:00 PM MST
- Where
- Eastern Kiowa County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -102.740 (the zone’s center; the record gives no point)
Winter Storm, Lamar Vicinity / Prowers County
- When
- November 17, 7:00 AM MST to 7:00 PM MST
- Where
- Lamar Vicinity / Prowers County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.955, -102.393 (the zone’s center; the record gives no point)
Winter Storm, Springfield Vicinity / Baca County
- When
- November 17, 7:00 AM MST to 7:00 PM MST
- Where
- Springfield Vicinity / Baca County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.319, -102.560 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Heavy Snow in California, November 15 to 16, 2015$1.2 million · EF1 · 11 events
- High Wind and Strong Wind in California, November 15 to 16, 2015$20,000 · 56 kt wind · 3 events
- Winter Storm and Winter Weather in Colorado, November 15 to 17, 201515 events
- High Wind and Strong Wind in Nevada, November 15 to 16, 2015$2,000 · 58 kt wind · 4 events
- High Wind in California, November 15 to 16, 201579 kt wind · 4 events
- Frost and Freeze in Alabama, November 15, 20153 events
- High Wind in California, November 15, 201563 kt wind · 3 events
- High Wind in Texas, November 15 to 17, 201567 kt wind · 3 events
- Winter Weather in Utah, November 15 to 17, 20152 events
- Heavy Snow in Nevada, November 15 to 16, 20152 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 15, 20151 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 15, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605281, 605282, 605279, 605280, 605286, 605288, 605289, 605283, 605284, 605285, 605291, 605292, 605293, 605295, 605296, 605297.